Submit a question to our community and get an answer from real people.
Submit
oarkergreatdane

Just finished 2nd chemo. My mouth felt like copper!blood. Cant eat. Jim brought me a bucket and I'm sweating. Any ideas to reduce symptoms?

I'm sweating like crazy. crackers, juice , soup not staying down. docs want me to stay for IV fluids. I want to just go to bed.

Report as
This user is an Ask Community moderator.
This user is an Ask Community moderator.

Oof, not good.. Only thing I KNOW worked for close ones was "Mari"/THC. Both for the nausea and the sweat/ dizziness. Yukky taste remained but at least they were able to eat some and relaxed more. The Candied Ginger also helped once the" Mari" kicked in.
Suck on Crushed Ice, also deadens taste buds some.. Get your husband to fill ice trays with Ginger Ale and try sucking on those cubes.
The IV fluids might not be a bad idea for one round just to get your electrolytes up, if they get too low can cause the sweating to increase! Seems strange but the days leading up to my Hyponatremic Shock, the low levels actually caused the increase in sweating and throwing up. Vicious circle...so keeping those levels up really important! Know you'd rather just curl up and cry or worse but if you can.. Let them do the IV. Even just one round.. Hope some of this helps and works!!

Helpful (5) Fun Thanks for voting Comments (5)
Report as
I never would have known that stuff, that was good...
Report as
dustee
Sounds good too... stars and fun
Report as
great advise
Report as
oarkergreatdane
Thanks Whit. I'll try it.
Report as
Good job Whitt !
Report as
Add a comment...

Use a feeding tube which is inserted through nose and all liquid is injected in through this tube. Use K-E diet it helps a lot and keep you properly fed.

Helpful (2) Fun Thanks for voting Comments (1)
Report as
oarkergreatdane
I can't. I'm just nit ready. Candybar.
Report as
Add a comment...

I'm so sorry that your reaction is so extreme. Can you ask for sedation to sleep through the worst of it. THC from marihuana combats nausea and helps you eat a bit. The IV liquids will help you feel better and prevent dehydration. Could Jim fetch you pillow and favourite blanket? I wish I was there.

Helpful (5) Fun (1) Thanks for voting Comments (8)
Report as
dustee
Sounds good to me.... super star
Report as
Oh boy..(
Report as
dustee
I wish you a speedy recovery and hope you feel better very soon...cupcakes to you and Jim..
Report as
oarkergreatdane
Rath, Jim was with me all day. Bucket, remote, pillow, blanket, and gingerale and crackers. Cool blithering on my head and he's teary. My mouth feels metallic so food doesn't taste good.
Report as
oarkergreatdane
Cloth on my head.
Report as
How awful. I really think times like that remind men about how much they adore their wife. He sounds wonderful.
Suggestion: getting toddler food in the fruit category. It's easy to digest, nutrition based, and might help with the metal taste. Even if you roll it around in your mouth and spit it out, it might help. Lots to choose from.
Chew on ice.
Report as
I really think times like this show husbands how much they love their wives. I'm so glad you have him.
Suggestion: to help with the metal taste, try toddler food in the fruit and dessert categories. It's nutritious and easy to digest. Even if you took a bit and moved it around in your mouth a bit it might help. I wish this wasn't happening to you -- of all people.
Report as
This appeared twice because it didn't load the first time so I retuned it. E wry thing I enter is bring checked.
Report as
Add a comment...

This is difficult for me, I'm far too compassionate for this, I don't know what to say, I would only know to hold you :"~(

Helpful (5) Fun Thanks for voting Comments (11)
Report as
that's so sweet of you
Report as
Thanks Blades...
Report as
It's hard to watch someone you care for go through this, it's really rough!!!
Report as
I'm starting to imagine...(
Report as
oarkergreatdane
John. It means so much. Candy.
Report as
Thanks, but it is difficult...
Report as
oarkergreatdane
I'll take the hug John.
Report as
I've already given it to you, but here's another...)
Report as
Sarte, I got my wisdom teeth out yesterday and I need a hug too. Candy first though.
Report as
You got it Teach, feel better :~)
Report as
oarkergreatdane
Rathe. ((((()))) hugs to you!
Report as
Add a comment...

Lady sorry your going through this.. some great advise has been given..
Tetrahydrocannibinol (thc) can be acquired in pill form too.. I've seen great results in reducing your side effects... Use cool moisturised towels to cool you down..
try to stay hydrated..

Helpful (5) Fun Thanks for voting Comments (6)
Report as
Nice...
Report as
Thanks
Report as
oarkergreatdane
Did that in the 60's for no reason but fun! I'll think about it!
Report as
ok
Report as
Blades-we have all appointed you to get her the Mary Jane.
Report as
Consider it did
Report as
Add a comment...

Can you take Zofran Melt? You'll need an RX. It's for chemotherapy, nausea, vomiting. It melts away in your mouth, check with your doctor.

Helpful (5) Fun Thanks for voting Comments (7)
Report as
Of all the dynamics that I possess, I have never had exposure to anything like this...
Report as
@Sarte, I've worked in the medical field for twenty years, this is a fairly new medication, works wonders.
Report as
Yes I saw that on your profile about your medical background, and you can call me John if you want...
Report as
oarkergreatdane
Never heard if it. I'll ask.
Report as
Thanks John!!
Candy, this drug is awesome, really helps with the nausea, it comes in a little strip you can place under the tongue. I'm sure your husband has heard of it.
Report as
24 mg thirty minutes before your treatment. Hope this helps!!
Report as
dustee
stars
Report as
Add a comment...
dustee

So many excellent comments and advice... I hope you feel better soon.

Helpful (3) Fun (1) Thanks for voting Comments (2)
Report as
overtaker
peaches ;D
Report as
oarkergreatdane
Pizza
Report as
Add a comment...
overtaker

Don't do the chemo anymore. Don't do any medication your doctors tell you to do. Look up homeopathy. It will cure your problem. Doctors will tell you it won't work bcz they want to make their money.
I hope you take my advice...
get well ^-^

Helpful (2) Fun (1) Thanks for voting Comments (6)
Report as
oarkergreatdane
Are you crazy or just born that way?
Report as
dustee
peaches....ma'am...she's young just trying to be helpful...and she's a very caring young woman..
Report as
overtaker
I am not crazy. You're crazy thinking the doctors are going to help.Homeopathy can cure anything.
^-^
Report as
oarkergreatdane
Your help is not needed.
Report as
oarkergreatdane
Steve Jobs did homeopathy. Guess where he is.
Report as
overtaker
in a better place.
at least he didn't have to battle all the cr@p the docs would've given him.
you have a better chance of surviving the cancer than surviving the meds they give you.
Report as
Add a comment...

I had a feeling this would happen :(

Is it a cold sweat or are you feeling very feverish? Remember, chemo takes a toll on the whole body, not just the cancer. You can do this. Keep yourself as dry and comfortable as you can, maybe take a warm bath to draw out some of the aches. The taste thing is fairly standard, but if you're incapable of keeping even the tiniest amounts of food down then I would suggest taking your doctor up on IV fluids, just to keep you strong. I know it sucks.

Have you tried flattening some ginger ale? It may seem like a long shot but sometimes the simple home remedies help. Are you dizzy? Keep yourself as comfortable as possible, lay down with the heaviest blanket you can find over you, since the pressure will help calm your anxieties a little and slow down the shaking. Ask Jim for a bear hug periodically, squeezing tight on the torso, it'll have a similar effect. Don't overheat yourself though if you use the blanket.

Small steps, deep breaths. <3

Helpful Fun Thanks for voting Comments (0)
Report as
Add a comment...

THERE YOU ARE!!!! I don't get on here all the time and I haven't seen you for a while. I've been thinking about you and praying for you. I know when my father in law was under treatment they gave him meds that helped with the nauseous feeling.

Helpful (1) Fun Thanks for voting Comments (1)
Report as
oarkergreatdane
I'm on them now Cookie! I've looking for you too!
Report as
Add a comment...
Do you have an answer?
Answer this question...
Did you mean?
Login or Join the Community to answer